ADVERTISEMENT

Q. What drugs can help in healing avascular necrosis?

Answered by
Dr. Lokesh
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 19, 2018 and last reviewed on: Oct 09, 2018

Hello doctor,

I am a 24-year-old male and I have pain in hip joints for more than three months. Reports indicate avascular necrosis stage 2. Pain is mostly in the right hip joint. Pain will appear only when I put extra stress on muscles. The doctor has recommended me core decompression and he cannot guarantee whether it will heal or not. I am really scared of this. What if I somehow avoid the surgery? Is there any chance of natural healing? I have attached photos for your reference.

#

Hello,

Welcome to icliniq.com.

I have gone through the attachments (attachment removed to protect patient identity)

You have avascular necrosis of the femoral head.

Most of the surgeons will ask you to get operated for a core decompression or total hip replacement for this but studies have shown that medicines have high possibility to avoid surgeries.

You still are stage 2 with edema so there are good chances you will get better with medicines. I suggest you the following:

  • Take tablet Osteofos (Alendronic Acid) 35 mg twice a week for one year. This has to be taken empty stomach early morning with two glasses of water and do not lie down or eat for 30 minutes after taking the tablets.
  • Tablet Bio-D3 Strong (combination of Calcitriol, Calcium carbonate, manganese, Zinc, L-methylfolate, Methylcobalamin, and Vitamin K2-7) once a day for one year.
  • Tablet Uprise-D3 60K (Cholecalciferol) 60,000 International Units) once daily for 10 days then once a month for one year.
  • Tablet Flexon (Ibuprofen and Paracetamol) twice a day times 15 days after food then as needed with pain.
  • Tablet Rabeprazole 20 mg once a day times 15 days after food.
  • Injection Zoledronic Acid 5 mg intravenous over 45 minutes once a year times three years.
  • Also, take two tablets of Crocin (Paracetamol) 500 mg five minutes before taking the injection and as needed after the injection (as you might get a mild fever with this injection).

Consult your specialist doctor, discuss with him or her and with their consent take the above medicines.

You should use a walking stick.

You can walk but do not exercise or do physiotherapy. Follow up with X-rays and MRI (magnetic resonance imaging) images. This is only a second opinion platform.

This professional advice provided by me stands subject to the actual examination of report/image and is based entirely on inputs provided to me. It should be correlated with clinical findings.

For more information consult an orthopaedician and traumatologist online --> https://www.icliniq.com/ask-a-doctor-online/orthopaedician-and-traumatologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Shall I continue the treatment advised by my doctor for hip joint pain?

Recently, I developed pain in the right thigh joint, but able to walk normally ... I have got my MRI study of the hip joint ... In some positions, it is painful ......   Read full

I have to get a surgery done for my hip injury. Please advice on my MRI.

.. both hips show imaging following features, 1. Subchondral edema involving bilateral femoral heads extending up to bilateral femoral necks 2. No depression of head of femur or crescent sign seen in the present MRI 3. No displaced fracture is see...   Read full

I have low vitamin D and testosterone. Is this the reason for my forgetfulness?

Recently, I have tested for free testosterone and vitamin D ... Well, for your low testosterone and low vitamin D you need to take supp...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask an Orthopaedician & Traumatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.